MAUDE Adverse Event Report: LUMENIS LTD SLIMLINE SIS EZ; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD SLIMLINE SIS EZ; POWERED LASER SURGICAL INSTRUMENT
Model Number 0644-019-01
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a transurethral lithotomy procedure to treat kidney stones, the fiber tip broke off and it remained inside the renal pelvis of the patient.It was tried to used forceps for foreign objects in order to remove the fiber, but it did not work.The case was finished with the fiber piece remaining inside the patient; however, the intended treatment was not completed.It was informed that about 2 cm of the fiber jacket had been stripped and it is unknown how many times the reusable fiber was used.Another surgery will be performed at a later date, and the fiber is being asked to be retrieved for examination.Additionally, it was informed that the broken fiber tip was about 5 mm.The renal stone remained inside the body of the patient, and it was not completely removed, therefore, the patient was sent to another hospital.As of today, the patient is stable in the hospital and the plan is to perform a transurethral lithotomy procedure.There is no information of the date for the next surgery.
 
Additional Manufacturer Narrative
Upon receipt of this fiber at our quality assurance laboratory, this device was thoroughly analyzed.Visual analysis identified that the fiber tip was broken and exhibiting some defect on the connector face.It is probable that procedural elements like physician technique, size and composition of the material being ablated could contributed with the fiber tip break, thus, confirming the reported event.It is possible that the damaged observed on the connector face could have occurred during use of the fiber.Review of the history record (dhr) showed the fiber met all manufacturing specifications prior to release.According to the device instructions for use informs the user to: inspect the fiber for kinks, punctures, fractures, or other damage.If the fiber appears damaged, do not use the fiber, return it to the supplier for replacement.
 
Event or Problem Description

Brand Name
SLIMLINE SIS EZ
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
MOLEX LLC
18019 n 25th ave
phoenix AZ 85023
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19868710
Report Number2124215-2024-44394
Device Sequence Number7666161
Product Code GEX
UDI-Device Identifier07290109145587
UDI-Public07290109145587
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0644-019-01
Device Catalogue Number0644-019-01
Device Lot Number0015040423
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2024
Supplement Date Received by Manufacturer09/24/2024
Initial Report FDA Received Date07/30/2024
Supplement Report FDA Received Date10/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown